MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACH PLATINUM; DEVICE VASCULAR FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR-18 DETACH PLATINUM; DEVICE VASCULAR FOR PROMOTING EMBOLIZATION
Model Number 45-681434-L
Medical Device Problem Codes Migration (4003); Separation Problem (4043); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The complaint as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies difficult or premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
As reported, faulty release system.Removal of the coil by lasso.No consequences for patient.
 
Additional Manufacturer Narrative
Items returned for evaluation: -pusher.-implant.Items not returned for evaluation: -introducer.-v-grip.The visual analysis of the returned device found the implant still attached to the pusher, but damaged and deformed, and the pusher exhibited kinks and lead wire separation.The device was tested with the 4-way continuity test using an in-house v-grip controller and all tries gave out green lights that turned to red lights.The pusher resistance was measured and gave 39.8 (spec=38-52), which is within specification and proximal resistance of ol (spec=overload) which is within the specification.Tested the unit for detachment using an in-house v-grip controller, but the implant did not detach after three attempts.
 
Event or Problem Description
Additional information provided indicated: the coil detachment failed during the procedure (splenic aneurysm).The clinician attempted to remove the device, but the coil was then released into the aorta, requiring it to be retrieved using a lasso.No consequence for the patient.

Brand Name
AZUR-18 DETACH PLATINUM
Common Device Name
DEVICE VASCULAR FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20447494
Report Number2032493-2024-00757
Device Sequence Number17919843
Product Code KRD
UDI-Device Identifier00810170017803
UDI-Public(01)00810170017803(11)200227(17)250131(10)2002275K5
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number45-681434-L
Device Lot Number2002275K5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown